Hi, I am new to the site but I have been taking Levothyroxine since the early 90s. I never really had any symptoms of hypothyroidism until my GP reduced the dosage from 150mcg to 125mcg, saying the thyroxine levels were too high? That was in early 2013 and I ended-up in hospital for four days. I was suffering with stomach upsets, pains and feeling sick all the time. After a whole battery of tests, including an ultra sound and MRI scan, I was released when they thought I had suffered a Pancreatic attack, yet when I thought about when it had started , it was the reduction of my thyroxine dose that coincided with the date.
My GP doesn't believe me but as soon as I increased the dose back to what it was, then everything settled down to normal? 18 months later, the second time my GP asked me to reduce the dosage to 125mcg, I again ended up in hospital and they almost removed my Gall Bladder because they couldn't understand what the problem was. Once again, back unto 150mcg and I was fine.
I have seen an Endocrinologist and he agrees with my GP that I should reduce my thyroxine intake. I have told them I will not reduce my dosage again as this causes me upset stomachs, loss of appetite, bloating, constipation, depression and weight gain. All the signs of hypothyroidism.
When will they start to look and treat me as a patient and not as a chart result. How can I persuade them that "the correct dose of Levothyroxine is the one that restores good health".